Texas, 2017

Wildfire in Texas, July 24 to 25, 2017

July 24 to 25, 2017 · NWS AMA · 1 event in 1 county or zone

The County Road 20 Wildfire began in Hutchinson County about fourteen miles east of Pringle Texas around 1530CST. The wildfire consumed approximately four thousand acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The County Road 20 Wildfire began in Hutchinson County about fourteen miles east of Pringle Texas around 1530CST. The wildfire consumed approximately four thousand acres. There were no reports of any homes or other structures threatened or destroyed and there were also no reports of any injuries or fatalities. The Texas A&M Forest Service responded to the wildfire including several other fire departments and other agencies. The wildfire was contained by 1800CST on July 25.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 24, 3:17 PM CST, 13 minutes earlier.

Area forecast discussion, Jul 24, 3:17 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
417 PM CDT Mon Jul 24 2017

.DISCUSSION...

Noteworthy items for the forecast continue to be
showers/thunderstorm chances with Tuesday/Tuesday night the only
real widespread dry period as far as chances go. We currently
have 15-20 percent chances for the afternoon on Tuesday and dry
that night, but outside of this every period has at least slight
chances for rainfall. Overall, temperatures will be right "around"
normal to perhaps even slightly below normal in some areas
through the extended.

At 20Z, satellite shows developing CU across the forecast area with
several diurnally driven showers/thunderstorms across the forecast
area, mainly in the Texas Panhandle. Pulsing nature in the storms
has already been noted and will likely continue through daytime
heating. Storms are not expected to last near/after sunset. With
little shear to work with these storms are basically collapsing
themselves as the updraft forms. Severe weather is not expected,
but certainly very localized moderate to heavy rainfall will be
possible with the slow moving nature of the storms, as well as
possible gusty winds around 40-50 mph when they collapse.

Moving into the rest of the forecast, several chances for
thunderstorms exist basically each period through Sunday. Severe
weather still doesn't look likely, especially in the near term. We
would need a pattern change and that just doesn't look likely. Any
storms that form will have little shear to work with and will
likely be pulse storms and diurnally driven, which makes sense for
this time of year.

Guerrero

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                70  95  71  96  70 /  20  10   5  10  30
Beaver OK                  74 100  76  97  71 /  10  20   5  30  40
Boise City OK              68  95  69  89  65 /  10  20  10  40  50
Borger TX                  72  99  76  97  73 /  10  20   5  20  40
Boys Ranch TX              72  98  73  99  70 /  10  20   5  20  40
Canyon TX                  69  95  70  95  70 /  20  10   5  10  30
Clarendon TX               72  98  72  98  72 /  20  10   5   5  20
Dalhart TX                 68  96  70  93  68 /  10  20  10  30  50
Guymon OK                  71  99  74  95  69 /  10  20  10  30  50
Hereford TX                69  95  70  95  69 /  20  10   5  10  30
Lipscomb TX                73 100  76  97  73 /  10  20   5  20  40
Pampa TX                   71  97  73  99  71 /  10  20   5  10  30
Shamrock TX                72  99  74  99  75 /  20  20   5   5  20
Wellington TX              73 101  74 101  75 /  20  20   5   5  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

99/99
Hazardous weather outlook, Jul 24, 2:35 PM CST, 55 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
335 PM CDT Mon Jul 24 2017

OKZ001>003-TXZ001>020-250845-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
335 PM CDT Mon Jul 24 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms are possible, mainly across
the Texas Panhandle today and tonight. Storms that do develop
will be capable of producing very localized moderate to heavy
rainfall and gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Multiple chances for thunderstorms are possible across the
Panhandles Tuesday through Sunday. A few storms that develop will
have the potential to become strong, with gusty winds and small
hail as the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Guerrero

In the hours before

Special weather statement, Jul 24, 2:51 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Amarillo TX
351 PM CDT MON JUL 24 2017

TXZ008-242130-
Hutchinson TX-
351 PM CDT MON JUL 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUTCHINSON COUNTY UNTIL
430 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Stinnett, or 14 miles northeast of Borger, moving
southwest at less than 10 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Borger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3567 10141 3594 10137 3598 10109 3566 10109
TIME...MOT...LOC 2050Z 046DEG 6KT 3582 10123

Andrade

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hutchinson

When
July 24, 3:30 PM CST to July 25, 6:00 PM CST
Where
Hutchinson forecast zone
Reported by
Park/Forest Service
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 714986.